new here & a little confused

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

New Member

Date Joined Dec 2009
Total Posts : 6
   Posted 12/18/2009 9:46 PM (GMT -6)   
  For the past 2 months I had been feeling extremely fatigue, stiff joint in my hand (numb) muscle and joint pain all over my body, real achey, and on top of that i started to notice this rash (hives) on my elbow, thumb, knee, wrist. very red, swollen, hot to touch.
I finally when to see my internist who did some blood work a week later he called and tell me that my sed rate was elevated as well my Rheumatoid factor and referred me to see a rheumatologist.
I just had my appt. with the rheumatologist this wednesday 12/16/09. I have to say i'm still in shock and trying to put everything together. She did mention the following things to me.  She order a whole bunch of blood work and also x-ray of my spine and wrist. She also Rx'd Prednisone 40mg/day x3days, then 30mg/dayx3days, then 20mg/dayx3 days, then 10mg/day x 3days. Have a follow up appt with her on 1/5/10
to discuss my results. I'm really tired all the time. I feel that my body is giving up on me. Needless to say I'm scared.  Any comments or suggestions.confused
1-Raynaud's phenomenon
3-Extensor Tenosynovitis
5-Hypermobile Joint Syndrome

Veteran Member

Date Joined Feb 2003
Total Posts : 5514
   Posted 12/18/2009 10:14 PM (GMT -6)   
Hello Nurse, welcome to the forum!

We all understand the fear you have right now. It's a very familiar emotion and reality that we all deal with. Diagnosing all these symptoms and blood work can be a daunting task. When we're dealing with autoimmunity, the symptoms can fall into a pile of different diseases. They all mimick each other.

Do your best (and I know this is easy to say and hard to do) to not think too far ahead of yourself. The diagnosis procedure could take some time to eliminate possibilities. It sounds like your doctors are on the ball and taking control of this which is great! So often we hear the opposite.

Have you started the prednisone? You will likely see and feel an improvement within a few days! It's amazing stuff. Let us know if you have any questions about it.

talk soon!

Veteran Member

Date Joined Jul 2009
Total Posts : 4796
   Posted 12/18/2009 10:49 PM (GMT -6)   
Hi nurse7409, Welcome to the forum. You will find there are many caring people at HW.
I post on the Fibro Forum and here on the Lupus Forum. I an so sorry you are going
through this. It does take some time to absorb all of this and can be overwhelming.

It is nerve racking waiting for test results.There are so many symptoms that overlap with the ConnectiveTissue Diseases. It is not uncommon to be first diagnosed with one thing and then another. Being patient is not always easy.

I see your doctor has put you on a prednisone taper, that should help with the inflamaton.
It is good that your doctor has started treating symptoms.

Do what you can to alleviate stress, stress will cause more pain. Gentle stretching and
walking helps. I do relaxation therapy doing deep breathing exercises.

I have Mixed Connective Tissue Disease, in my case Scleroderma, Lupus and RA. I am
taking Methotrexate to help slow down the progression of the disease. It took awhile to
get my dx. Repeated bloodwork showed positive RNP and I had a skin biopsy confirm
Scleroderma. MCTD is the only CTD that can be confirmed with only one positve antibody.
RNP in high titres.

One of the reasons it take so long for a dx is that antibodies wax and wane. There are
also some of us who have never presented with a positive ANA, I am one of them. My
Rheumy uses the ANA 8 ELISA Method of testing that is able to detect multiple antibodies.
Some Rheumys check ANA and if it isn't positive they do not do further testing.

Good Luck to you, take one day at a time. Come back to ask questions and keep us

Hugs, Robin
MCTD, Fibromyalgia, Raynauds, Osteoarthritis, Osteoporosis, Degenerative 
 Disc Disease, Hypertension, Migraines and Pseudothrombocytopenia MEDS: Methotrexate, Savella,Flexeril,Diltiazem, Boniva, Vitamins 

Veteran Member

Date Joined Dec 2005
Total Posts : 1944
   Posted 12/20/2009 10:06 PM (GMT -6)   
Hi Nurse--
Its good they make sure that its not something else, and find out exactly what is going on, even though it is frustrating. I try to remember that as it took me 13 years to get a sjogrens dx, and there is more going on, my family doc lists lupus. Even if lupus isn't totally perfect fit for my Ai problems, it saves me having to remember what all is wrong with me and list it all, since most of it is sort of common in lupus patients. Thething I hate most about AI disease is the brain stuff. I amconstantly making mistakes, misunderstanding, forgetting, and complex mental tasks that used to be my thing, are now dreaded and avoided.

Prednisone helps this. You are on a short taper, you probably know this, I usually taper out over a month or two. Sometimes my electrolytes get messed up on short tapers. I have to be sure to not drink too much water or too little and keep gatorade on hand and drink it if I'm really going through the water.

Its nice to meet you and I hope that all goes well with your doc and you get relief soon.
Love, Marji
Ills--Sjogrens-Lupus cond., AI polygland. dysfunction 2, hyper/hypopigment, scoliosis,kyphosis,stenosis, deg.,O.A.,spine surgeries, salivary/lymphectomies, NASH, COPD, RLS, UT/GI bleeds, hystero, brain/nerve damage,TB
Meds--INH,Plaquenil, Evoxac, Metformin, Synthroid, HCTZ, HRT and Lidocaine patchs, Voltaren gel, Klonopin, Vicodin, Restasis, Albuterol, steroids

New Topic Post Reply Printable Version
Forum Information
Currently it is Wednesday, October 26, 2016 8:16 AM (GMT -6)
There are a total of 2,712,228 posts in 299,072 threads.
View Active Threads

Who's Online
This forum has 153655 registered members. Please welcome our newest member, phoekkjpwe.
274 Guest(s), 12 Registered Member(s) are currently online.  Details
XxdavexX, 0311, bluesharp, Almost a 10, AK, TilTheEndOfTime, LMusings, Ivymarie, k07, Amy C33, Kristvet86, Mattyice

Follow on Facebook  Follow on Twitter  Follow on Pinterest

©1996-2016 LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer